MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA SERRATED FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G56126
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved determined the cups were misaligned.During a visual evaluation, the cups are closed and misaligned.The link wires are bent and sticking out of the cup housing.During a functional test, the handle was manipulated, and the cups remained closed.A few times, it was possible to get the cups to slightly open during the middle of the movement.The cups moved from one side to a slightly tilted position, but the cups remained closed and the teeth are not meshing together.The device was not functionally tested down an endoscope due to the condition it was returned in.There is a gap between the covering on the coiled catheter and the cup housing.No other anomalies were detected with the device.The device was sent back to the supplier for further evaluation.Supplier evaluation: "visual evaluation: the device was visually evaluated.No defects to the handle were noted.The cups' assembly was visually damaged.The link wires were damaged and were protruding from one side of the housing.There was also a small gap between the catheter/sheath and the housing assembly.Functional evaluation: the device was functionally evaluated.During testing, with the device held in straight, u­ shaped, and three (3), eight inch (8") loop coiled positions, respectively, it was confirmed that the device did not operate properly when the handle was manipulated.When the handle was held in the closed position, the cups did close but the assembly rotated about the pivot pin axis with the link wires protruded from one side.The assembly was also visibly skewed and not linear.When the handle was held in the open position, the cups did not open but again rotated in the opposite direction about the pivot pin axis.The reported event for "would not open" was confirmed.Misaligned cups evaluation : the device was evaluated for a "cups misaligned".Under magnification, the visible material thickness for the device was measured out of specification.The reported event for "misaligned cups" was confirmed.The root cause of the device damage is unknown.All devices receive a 100% inspection prior to shipment.The device history records for packaging work order (pwo) were reviewed and consisted of two assembly orders (ao) manufactured june 2019.The manufacturing records and/or fqc checklist did not indicate relevant defects." the device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the condition of the device indicated that the device experienced excessive force causing damage to the link wires, bent and misaligned cups as well as movement of the sheath creating a gap between the catheter and the housing.All devices receive a 100% inspection prior to release and shipment.The instructions for use (ifu) includes the following to ensure proper use of the device: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." "forceps cups must remain closed during introduction into, advancement through, and removal from endoscope.If cups are open, damage to forceps and/or endoscope may occur."gentle pressure must be used when operating handle of forceps.Excessive pressure will result in rigidity of the forceps, which may damage forceps and/or endoscope." "with cups closed, insert forceps into accessory channel.Note: keep end of forceps extending from accessory channel straight at all times.Allowing forceps to hang from accessory channel may cause damage to forceps." "maintain gentle handle pressure to keep cups closed and gently withdraw forceps from site." prior to distribution, all captura biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook captura serrated forceps w/o spike.The claw part of the forcep was twisted and would not open.The procedure was completed with another biopsy forcep.This event was not reportable at the time.The device was received on 12-nov-2019 and the cups were misaligned.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA SERRATED FORCEPS W/O SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9419684
Report Number1037905-2019-00744
Device Sequence Number14066126
Product Code PTS
UDI-Device Identifier00827002561267
UDI-Public(01)00827002561267(17)220624(10)W4229699
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Model NumberG56126
Device Catalogue NumberDBF-2.4SN-230-20-S
Device Lot NumberW4229699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1